Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 15, 2012, 3:30 AM HST. It took effect at Mar 15, 2012, 6:00 PM HST. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 3:30 AM HST (13:30 UTC)
- In effect from
- Mar 15, 2012, 6:00 PM HST
- Expired
- Mar 18, 2012, 3:33 AM HST
- In force
- 58 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
342 WHHW70 PHFO 151330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU MAR 15 2012 ...INCREASING WINDS AND SEAS OVER THE CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND... .A STRENGTHENING HIGH NORTH OF THE ISLANDS WILL INCREASE WINDS AND SEAS TODAY...AND ARE EXPECTED TO REACH ADVISORY LEVELS TONIGHT. THE ELEVATED WINDS AND SEAS WILL LIKELY PERSIST INTO THE WEEKEND. PHZ113-116-119>121-123-124-160230- /O.NEW.PHFO.SC.Y.0016.120316T0400Z-120317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST THU MAR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SATURDAY. * WINDS AND SEAS...BEGINNING THIS EVENING...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS INCREASING TODAY TO 8 TO 12 FEET BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
045 WHHW70 PHFO 160140 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST THU MAR 15 2012 ...INCREASING WINDS AND SEAS OVER THE CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND... .A STRENGTHENING HIGH NORTH OF THE ISLANDS WILL INCREASE WINDS TO ADVISORY LEVELS TONIGHT. THE ELEVATED WINDS AND SEAS WILL LIKELY PERSIST INTO THE WEEKEND. PHZ113-116-119>121-123-124-161445- /O.CON.PHFO.SC.Y.0016.120316T0400Z-120317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 340 PM HST THU MAR 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
641 WHHW70 PHFO 161324 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST FRI MAR 16 2012 ...STRONG TRADE WINDS AND ROUGH SEAS OVER THE CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND... .A STRENGTHENING HIGH NORTH OF THE ISLANDS WILL KEEP TRADE WINDS AND COMBINED SEAS AT OR ABOVE ADVISORY LEVELS THROUGH TONIGHT. THIS SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED LATER FOR THE EASTERN CHANNELS AND ACROSS TRADITIONALLY WINDIER WATERS IN MAALAEA BAY AND SOUTH OF THE BIG ISLAND. PHZ113-116-119>121-123-124-170230- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 324 AM HST FRI MAR 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
066 WHHW70 PHFO 161938 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 938 AM HST FRI MAR 16 2012 ...STRONG TRADE WINDS AND ROUGH SEAS OVER THE CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND THROUGH TONIGHT... .STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL MAINTAIN LOCALLY STIFF TRADE WINDS AND SOME ROUGH SEAS MAINLY IN THE CHANNELS THROUGH TONIGHT. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY OVER THE WEEKEND. PHZ113-116-119>121-123-124-170845- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 938 AM HST FRI MAR 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
994 WHHW70 PHFO 170134 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI MAR 16 2012 ...STRONG TRADE WINDS AND ROUGH SEAS OVER THE CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND THROUGH TONIGHT... .STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL MAINTAIN STURDY TRADE WINDS AND LOCALLY ROUGH SEAS MAINLY IN THE CHANNELS THROUGH TONIGHT. WINDS ARE EXPECTED TO WEAKEN SLIGHTLY OVER THE WEEKEND. PHZ113-116-119>121-123-124-171445- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 334 PM HST FRI MAR 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
555 WHHW70 PHFO 170729 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 929 PM HST FRI MAR 16 2012 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER THE CHANNELS...MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL MAINTAIN STRONG TRADE WINDS AND LOCALLY ROUGH SEAS OVER PORTIONS OF LOCAL WATERS THROUGH SATURDAY NIGHT. HOWEVER...WINDS AND SEAS WILL BEGIN TO DECREASE ACROSS THE WESTERN CHANNELS AFTER TONIGHT. PHZ119>121-123-124-172030- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 929 PM HST FRI MAR 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ113-116-171600- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/ KAUAI CHANNEL-KAIWI CHANNEL- 929 PM HST FRI MAR 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
864 WHHW70 PHFO 171356 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 356 AM HST SAT MAR 17 2012 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER MOST CHANNELS... MAALAEA BAY AND WATERS SOUTH OF THE BIG ISLAND... .STRONG HIGH PRESSURE NORTH NORTHEAST OF THE ISLANDS WILL MAINTAIN STRONG TRADE WINDS AND LOCALLY ROUGH SEAS OVER PORTIONS OF LOCAL WATERS THROUGH SATURDAY NIGHT. PHZ113-171500- /O.CAN.PHFO.SC.Y.0016.000000T0000Z-120317T1600Z/ KAUAI CHANNEL- 356 AM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DECREASED BELOW ADVISORY THRESHOLD ACROSS THE KAUAI CHANNEL. THE SMALL CRAFT ADVISORY IS THEREFORE CANCELLED. $$ PHZ116-180300- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ KAIWI CHANNEL- 356 AM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-123-124-180300- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 356 AM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
006 WHHW70 PHFO 180129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST SAT MAR 17 2012 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER MOST CHANNELS... MAALAEA BAY...AND WATERS SOUTH OF THE BIG ISLAND... .HIGH PRESSURE NORTHEAST OF THE STATE WILL MAINTAIN STRONG TRADE WINDS OVER THE TYPICALLY WINDIER AREAS TONIGHT. THE HIGH WILL BEGIN TO WEAKEN AS IT MOVES EAST ON SUNDAY. PHZ121-123-124-181430- /O.EXT.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 329 PM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-119-120-181430- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 329 PM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...EAST WINDS UP TO 25 KNOTS. ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
627 WHHW70 PHFO 180728 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 928 PM HST SAT MAR 17 2012 ...STRONG TRADE WINDS AND ROUGH SEAS CONTINUE OVER THE TYPICALLY WINDY WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND... .A SURFACE HIGH LOCATED FAR NORTHEAST OF THE ISLANDS WILL MAINTAIN STRONG AND GUSTY TRADE WINDS OVER THE TYPICALLY WINDY AREAS TONIGHT. THE HIGH WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD ON SUNDAY...SO THE STRONGER TRADE WINDS WILL MAINLY AFFECT THE ALENUIHAHA CHANNEL AND THE WATERS SOUTH OF THE BIG ISLAND SUNDAY. PHZ121-123-124-182030- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 928 PM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY. * WINDS AND SEAS...THROUGH SUNDAY AFTERNOON...EAST WINDS OF 25 KNOTS WITH ROUGH SEAS UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ116-119-120-181600- /O.CON.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 928 PM HST SAT MAR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY. * WINDS AND SEAS...THROUGH EARLY SUNDAY MORNING...EAST WINDS OF 25 KNOTS WITH ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
688 WHHW70 PHFO 181333 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST SUN MAR 18 2012 ...STRONG TRADE WINDS AND ROUGH SEAS TODAY OVER THE TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND... .A SURFACE HIGH LOCATED FAR NORTHEAST OF THE BIG ISLAND WILL MAINTAIN STRONG AND GUSTY TRADE WINDS AND ROUGH SEAS OVER THE TYPICALLY WINDY WATERS ADJACENT TO THE BIG ISLAND THROUGH THIS AFTERNOON. THE HIGH WILL GRADUALLY WEAKEN AS IT MOVES EASTWARD TODAY...SO THE TRADE WINDS ARE EXPECTED TO BECOME LIGHTER BY THIS EVENING. PHZ121-123-124-190245- /O.CAN.PHFO.SC.Y.0016.000000T0000Z-120319T0400Z/ /O.NEW.PHFO.SC.Y.0017.120318T1400Z-120319T0400Z/ ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 333 AM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS OF 20 TO 25 KNOTS WITH ROUGH SEAS UP TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ PHZ116-119-120-181445- /O.CAN.PHFO.SC.Y.0016.000000T0000Z-120318T1600Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL- 333 AM HST SUN MAR 18 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE TRADE WINDS AND SEAS HAVE DECREASED ACROSS THE WATERS ADJACENT TO MAUI COUNTY THIS MORNING. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HOUSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 8:00 PM HST, 7 hours 30 minutes earlier.
Area forecast discussion, Mar 14, 8:00 PM HST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 800 PM HST WED MAR 14 2012 .SYNOPSIS... THE TRADE WINDS WILL CONTINUE INTO THE WEEKEND. THE CURRENT SOFTER TRADES WILL BE TURNING STRONGER THURSDAY AS AN AREA OF HIGH PRESSURE NORTH OF THE ISLANDS GAINS STRENGTH. AS THE HIGH MOVES OFF TO THE EAST OVER THE WEEKEND...THE TRADES WILL EASE TO MAINLY MODERATE RANGE SUNDAY. SHOWERS RIDING IN WITH THE TRADE WINDS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS WITH RAINFALL AMOUNTS ON THE LIGHT SIDE. ALSO...THE SHOWERS WILL BE MORE IN FREQUENCY DURING NIGHTS AND MORNINGS. && .DISCUSSION... A STRONG INVERSION AT 5 TO 6 THOUSAND FEET STATEWIDE IS SLATED TO PERSIST INTO THE WEEKEND. WEATHER RADAR IS DETECTING MINIMAL SHOWERS NOW. ALTHOUGH THE SHOWER ACTIVITY TEND TO INCREASE OVERNIGHT...THE STABLE AIR MASS WILL KEEP THE RAINFALL AMOUNTS ON THE LOW END. THESE LIGHT SCATTERED SHOWERS WILL FAVOR THE WINDWARD AND MOUNTAIN AREAS ESPECIALLY OVERNIGHT AND THURSDAY MORNING. A FEW SPRINKLES MAY BE FELT IMMEDIATELY DOWNWIND IN A FEW LEEWARD COMMUNITIES OF THE SMALLER ISLANDS. THE TRADE WINDS ARE AT ITS WEAKEST POINT NOW...MAINLY IN THE MODERATE RANGE. IT WILL BE GAINING STRENGTH ONCE AGAIN STARTING THURSDAY...REACHING MODERATE TO STRONG BY FRIDAY AS A SURFACE HIGH STRENGTHENS NORTH OF THE STATE. WE ANTICIPATE LITTLE CHANGE IN THE AMOUNT OF TRADE SHOWERS WITH THE STIFFER TRADES DUE TO THE PRESENCE OF THE STRONG CAP. SHOWERS WILL CONTINUE TO FAVOR THE WINDWARD AND MOUNTAIN AREAS...BEING MOST ACTIVE DURING NIGHTS AND MORNINGS WITH RAINFALL AMOUNTS ON THE LOW END. THE NEW WORK WEEK MAY MARK THE BEGINNING TO A CHANGE IN THE WEATHER. A SURFACE BOUNDARY WITH AN UPPER LEVEL TROUGH ARE PROGGED BY BOTH ECMWF AND GFS TO SLOW ONCE IT CROSSES THE DATE LINE...SOME 900 MILES WEST OF KAUAI SUNDAY NIGHT. THE MODELS DIFFERS THEREAFTER BUT THE GFS HAS THIS BOUNDARY ADVANCING VERY SLOWLY TOWARDS KAUAI...CAUSING THE WINDS TO BECOME SOUTHEASTERLY AREA WIDE TUESDAY. THIS IS STILL A WAYS OUT WITH A HIGH DEGREE OF UNCERTAINTY. && .MARINE... THE TRADE WINDS ARE BLOWING MAINLY IN THE MODERATE RANGE TONIGHT. IT IS EXPECTED TO MOST REACH SMALL CRAFT ADVISORY /SCA/ STRENGTH BY THURSDAY NIGHT. AN SCA WILL BE ISSUED WITH THE 4 AM PACKAGE FOR THE TYPICALLY WINDIER ZONES. SURF WISE...SOME FUN SIZE SURF BUT NO SIGNIFICANT ONES HEADING OUR WAY FOR THE NEXT COUPLE OF DAYS. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:29 AM HST | Wind Advisory | HFO | Kalawao | 24 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.